Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2016, 8:55 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2016, 8:55 PM CDT (01:55 UTC)
- Expired
- Sep 17, 2016, 9:46 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 160 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 1.9 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1309 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.8
The text
As transmitted.
877
WUUS54 KTSA 180155
SVRTSA
OKC023-127-180300-
/O.NEW.KTSA.SV.W.0233.160918T0155Z-160918T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SAT SEP 17 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHOCTAW COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 1000 PM CDT
* AT 855 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF NASHOBA TO 5 MILES EAST OF CLOUDY TO
5 MILES WEST OF RATTAN...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
HUGO... FORT TOWSON...
SAWYER... RATTAN...
HUGO LAKE STATE PARK... MESSER...
RAYMOND GARY STATE PARK... OLETA...
SPEER... CORINNE...
APPLE... DELA...
SOBOL... SWINK...
FALLON... FROGVILLE...
HUSKEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3387 9543 3418 9564 3430 9523 3450 9510
3450 9505 3425 9505 3424 9515 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0155Z 308DEG 22KT 3450 9515 3429 9519 3418 9551
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
987
WWUS54 KTSA 180231
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
931 PM CDT SAT SEP 17 2016
OKC023-127-180300-
/O.CON.KTSA.SV.W.0233.000000T0000Z-160918T0300Z/
CHOCTAW OK-PUSHMATAHA OK-
931 PM CDT SAT SEP 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR EASTERN CHOCTAW AND SOUTHEASTERN PUSHMATAHA COUNTIES...
AT 931 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 16 MILES SOUTHEAST OF NASHOBA TO 17 MILES NORTHWEST OF
BROKEN BOW TO 3 MILES EAST OF HUGO LAKE STATE PARK...MOVING SOUTHEAST
AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FORT TOWSON... SAWYER...
RAYMOND GARY STATE PARK... OLETA...
SOBOL... CORINNE...
SWINK... FROGVILLE...
HUSKEY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3401 9537 3418 9537 3430 9523 3450 9510
3450 9505 3425 9505 3424 9515 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0231Z 308DEG 22KT 3437 9496 3416 9500 3405 9532
HAIL...1.00IN
WIND...60MPH
$$600
WWUS54 KTSA 180246
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT SAT SEP 17 2016
OKC023-127-180256-
/O.CAN.KTSA.SV.W.0233.000000T0000Z-160918T0300Z/
CHOCTAW OK-PUSHMATAHA OK-
946 PM CDT SAT SEP 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHOCTAW AND
SOUTHEASTERN PUSHMATAHA COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3401 9537 3418 9537 3430 9523 3450 9510
3450 9505 3425 9505 3424 9515 3394 9516
3396 9523 3394 9525 3389 9526 3390 9526
3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0245Z 308DEG 22KT 3432 9488 3411 9492 3400 9524
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:14 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Sep 17, 6:14 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 614 PM CDT SAT SEP 17 2016 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convective complex across central OK will continue ESE while likely gradually weakening. Aviation impacts are possible across E OK with this round of precip. Areas of fog are again likely tonight ahead of an additional convective complex which is likely to pass near or through the area late tonight through early Sun morning. Once that round of precip passes...VFR conditions are expected. && .PREV DISCUSSION... /Issued 318 PM CDT SAT SEP 17 2016/ DISCUSSION... Main forecast challenge focuses on precipitation chances and timing. Early morning MCS across TX panhandle weakened some through mid-morning...but has intensified this afternoon as it moves into a more unstable airmass across western OK. Now this complex of storms is expected to maintain strength moving into central OK by late afternoon...and possibly eastern OK by early evening. Meanwhile...isolated storms are developing across central/south central OK and may affect SE OK late this afternoon. Any of these storms will be capable of isolated severe wind gusts or hail given deep layer shear above 30 kt and cool mid level temps. Another round of thunderstorms is possible late tonight...as upper wave moves east from CO/KS. Storms have already developed this afternoon across northeast CO/wrn KS...and this may organize into an MCS and move southeast late tonight. Have added pops in the first period...for isolated afternoon/evening storms in the western CWA with higher pops after midnight. Storms may spread from northwest to southeast overnight with a threat for heavy rains and possible flash flooding as well as strong/severe wind gusts. Storms will exit the area by Sunday morning with most areas clearing out quickly. This will mark the last chance for any storms for at least a few days...as upper ridge builds into the area on Mon/Tue. && .PRELIMINARY POINT TEMPS/POPS... TUL 63 86 68 92 / 70 30 10 0 FSM 68 86 66 93 / 60 50 10 0 MLC 66 87 68 93 / 70 50 10 0 BVO 59 85 64 91 / 60 30 10 0 FYV 60 83 62 88 / 40 40 10 0 BYV 62 82 64 89 / 40 30 10 0 MKO 63 86 66 92 / 70 40 10 0 MIO 59 84 65 91 / 40 20 10 0 F10 64 86 69 93 / 90 40 10 0 HHW 67 87 68 93 / 70 60 10 0 && .TSA Watches/Warnings/Advisories... OK...None. AR...None. && AVIATION...07
Hazardous weather outlook, Sep 17, 4:05 PM CDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 405 PM CDT SAT SEP 17 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181015- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 405 PM CDT SAT SEP 17 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND WEST OF HIGHWAY 75. ONSET...AFTER 7 PM. DISCUSSION... THE THUNDERSTORM COMPLEX CURRENTLY MOVING THROUGH SOUTHWEST OKLAHOMA WILL CONTINUE EASTWARD THIS AFTERNOON...POTENTIALLY MOVING INTO PORTIONS OF EASTERN OKLAHOMA EARLY TO MID EVENING. ALTHOUGH INSTABILITY IS LESS ACROSS EASTERN OKLAHOMA...A FEW OF THESE STORMS COULD APPROACH SEVERE LIMITS WITH GUSTY WINDS. ADDITIONAL STORMS ARE EXPECTED TO FORM ON THE HIGH PLAINS AND ORGANIZE INTO AN EASTWARD MOVING COMPLEX TONIGHT INTO SUNDAY MORNING ACROSS OKLAHOMA AND EVENTUALLY WESTERN ARKANSAS, SUPPORTED BY AN UPPER LEVEL WAVE. THE ACTIVITY SHOULD ARRIVE DURING THE EARLY MORNING HOURS ON SUNDAY MORNING AND EXIT BY MIDDAY. THE DAMAGING WIND RISK WILL BE LIMITED, MAINLY DUE TO THE COOL, MORE STABLE CONDITIONS EXPECTED OVER THE REGION BY THIS TIME. GUSTY WINDS AND LOCALLY HEAVY RAIN ARE MORE LIKELY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THRU FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... STORMS WILL BE ONGOING SUNDAY MORNING ACROSS EASTERN OK AND NORTHWEST AR, AND SHOULD EXIT THE REGION BY AROUND MIDDAY. THE SEVERE WEATHER RISK SHOULD REMAIN LOW DUE TO THE STABLE CONDITIONS EXPECTED TO BE IN PLACE AT THIS TIME. GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE. RIDGING ALOFT WILL BRING TRANQUIL WEATHER TO THE REGION NEXT WEEK. WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 17, 5:33 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 533 PM CDT SAT SEP 17 2016 OKZ049-053-172300- PUSHMATAHA OK-CHOCTAW OK- 533 PM CDT SAT SEP 17 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHOCTAW AND SOUTH CENTRAL PUSHMATAHA COUNTIES UNTIL 600 PM CDT... AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RATTAN...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN OR NEAR THE PATH INCLUDE... RATTAN... OLETA... APPLE... CORINNE... LAT...LON 3416 9551 3429 9546 3427 9523 3407 9530 TIME...MOT...LOC 2233Z 288DEG 17KT 3420 9542
Special weather statement, Sep 17, 6:38 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT SAT SEP 17 2016
OKZ059-180015-
PAWNEE OK-
638 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PAWNEE COUNTY UNTIL
715 PM CDT...
AT 638 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF MORRISON TO RIPLEY. MOVEMENT WAS
NORTHEAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
PAWNEE...
LAT...LON 3651 9703 3651 9701 3649 9700 3646 9697
3646 9693 3647 9689 3616 9664 3616 9682
3624 9682 3625 9684 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 2338Z 240DEG 17KT 3626 9711 3601 9692Special weather statement, Sep 17, 7:10 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
710 PM CDT SAT SEP 17 2016
OKZ073-180100-
PITTSBURG OK-
710 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 800 PM CDT...
AT 710 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WEWOKA TO NEAR CALVIN TO NEAR CENTRAHOMA.
MOVEMENT WAS EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
KIOWA... ASHLAND...
HAYWOOD... SCIPIO...
ARPELAR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9599 3494 9588
3468 9591 3468 9609
TIME...MOT...LOC 0010Z 265DEG 11KT 3515 9647 3495 9625 3459 9635Special weather statement, Sep 17, 7:36 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT SAT SEP 17 2016
OKZ071-073-180130-
PITTSBURG OK-MCINTOSH OK-
736 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
PITTSBURG COUNTIES UNTIL 830 PM CDT...
AT 735 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF WELEETKA TO 3 MILES NORTH OF HAYWOOD
TO 5 MILES SOUTHWEST OF WARDVILLE. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MCALESTER... HARTSHORNE...
KREBS... KIOWA...
SAVANNA... CROWDER...
ALDERSON... CANADIAN...
INDIANOLA... HANNA...
ASHLAND... BLANCO...
HAYWOOD... VIVIAN...
RAIFORD... BLOCKER...
SCIPIO... ARROWHEAD STATE PARK...
HAILEYVILLE... PITTSBURG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3468 9589 3468 9609 3474 9609 3492 9602
3505 9609 3506 9607 3509 9606 3512 9603
3512 9601 3515 9601 3515 9598 3530 9598
3533 9573 3498 9551 3491 9551 3459 9566
3459 9588
TIME...MOT...LOC 0035Z 265DEG 28KT 3526 9615 3493 9594 3459 9609Special weather statement, Sep 17, 7:46 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT SAT SEP 17 2016
OKZ065-066-071-180115-
OKFUSKEE OK-MCINTOSH OK-OKMULGEE OK-
746 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE...SOUTH
CENTRAL OKMULGEE AND WEST CENTRAL MCINTOSH COUNTIES UNTIL 815 PM
CDT...
AT 746 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF WETUMKA TO 6 MILES SOUTH OF
DUSTIN. MOVEMENT WAS NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
WELEETKA... BRYANT...
VERNON...
LAT...LON 3543 9605 3533 9574 3515 9598 3529 9598
3529 9627 3530 9628
TIME...MOT...LOC 0046Z 244DEG 49KT 3530 9621 3518 9603Special weather statement, Sep 17, 7:53 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT SAT SEP 17 2016
OKZ049-073-075-180130-
PUSHMATAHA OK-PITTSBURG OK-LATIMER OK-
753 PM CDT SAT SEP 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PITTSBURG...
SOUTHWESTERN LATIMER AND NORTHWESTERN PUSHMATAHA COUNTIES UNTIL 830
PM CDT...
AT 753 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES SOUTHEAST OF DAISY TO 4 MILES EAST OF
STRINGTOWN. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HARTSHORNE... KOSOMA...
DUNBAR... STANLEY...
MOYERS... EUBANKS...
FINLEY...
LAT...LON 3434 9578 3450 9578 3451 9567 3459 9567
3459 9588 3468 9589 3488 9549 3429 9543
TIME...MOT...LOC 0053Z 282DEG 24KT 3448 9570 3446 9597The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:10 PM CDT | Special Weather Statement | TSA | Pittsburg | 50 min |
| Sep 17, 7:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 54 min |
| Sep 17, 7:46 PM CDT | Special Weather Statement | TSA | McIntosh | 29 min |
| Sep 17, 7:53 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Sep 17, 8:06 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 54 min |
| Sep 17, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.